I'm in the donut hole for Medicare. I started to pick up my prescription for Silenar and was shocked that for a 3 month supply of 3my every night, the cost was over $500. How can anyone afford this?
12 Dec 2010
Its expensive because it is a branded pharmaceutical. 5 to 6 bucks a pill for a low dose of an old drug is ridiculous. However, generic 3 and 6 mg tablets won't be out for 3 more years.
You might want to discuss using the 10 mg doxepin generic capsule ($4 a month) with your doctor. I know people who take this inexpensive dose with good results and no side effects.
Alternatively, if you don't mind measuring out a liquid, you can get the doxepin elixir (comes in 10 mg/ml so you can take 0.3 ml each night --- also very very cheap).
28 Oct 2011
Well, I am not sure why a drug that old does not have a generic and the only reason that I can think of is, is that there are probably better options that have already been created. I am not sure if you are married to this particular sleep aid, but personally, as an insomnia suffer for many years and one who has tried all of the benzos, all of the hypnotics and even some of the almost never scripted anymore barbiturates, I took the advice of a young doctor in Hawaii and tried this drug that in high doses is an anti-psychotic, but in low doses it is great as a sleep medication.
The drug is Trazadone and 50-100mg of that particular med had me in dreamland faster than the the Seconal of the glory days. Not to mention the fact that it is a very old drug, with lots of studies on it as to being non-threatening, and, the best part - you can get a 3 month supply at Wal-Mart for $10 (less if you get it via the mail).
I suggest before you drop another 5 bills on something that clearly has long passed its time, please give Trazadone a shot. And if you find that it doesn't work - email me, I'll personally return your ten bucks and tell you how to get tamazepam from overseas for less than $1/pill. And if that don't work, then I suggest you just have your wife choke you out or something, because, brother, clearly, you have the worst insomnia in the world.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
My doc wants me to start these meds tonight. Have heard Topamax can cause weight loss... scary!!! The Silenor is new, hope someone has tried it, I ...
3 answers • 5 Nov 2010
Methemoglobinemia - What specialist is the doctor who advised you on methemo? Allergy, hematologist?
... Also my doctor wants me to have the drug that caused it again but in a lower dose as he thinks a lower dose won't cause mehemoglobinanemia. ...
0 answers • 27 Mar 2012